MAUDE Adverse Event Report: EXACTECH, INC. NOVATION GXL LIPPED LINER FOR 32MM ID; SEE H10

EXACTECH, INC. NOVATION GXL LIPPED LINER FOR 32MM ID; SEE H10
Model Number 12/14 ZIRCONIA HEAD 32MM -3.5MM NECK
Medical Device Problem Code Naturally Worn (2988)
Health Effect - Clinical Codes Pain (1994); Osteolysis (2377)
Date of Event 02/27/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Prosthesis, hip, semi-constrained, metal/polymer, porous uncemented.Concomitants: 1661585 164-03-12 - element-stem, collared w/ha, std offset, sz 12.1618079 180-01-52 - nv crown cup clstr hole 52mm group 2.Additional information, including the product investigation, will be submitted within 30 days of receipt.
 
Event or Problem Description
It was reported that a 72 yo male patient, initial right hip implanted on (b)(6) 2010, underwent a revision procedure on (b)(6) 2023, approximately 12 years 11 months post the initial procedure.The patient returned to the dr.¿s office complaining about pain and dissatisfaction of their right primary hip.Upon examination and imaging, the poly showed to be worn and had lysis behind the implant.The head and poly liner were swapped.Bone substitute was placed behind the cup implant to fill bone voids and a new vitamin e-lipped liner and a 36mm head were re-implanted.There were no surgical delays reported.The patient was last known to be in stable condition following the event.No devices available for return.The implants are sent to the lab and legal and are not given to the representative.No further information.
 
Additional Manufacturer Narrative
H3: the revision reported was likely the result of polyethylene wear of the acetabular component and osteolysis after being implanted for almost 13 years.However, this cannot be confirmed as the devices were not returned for evaluation.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay corrected information.The following sections were corrected: b1, b2, d1, d4, g4, h6 - health effect - clinical code, type of investigation, investigation conclusion and h11 a definitive root cause was unable to be determined; however, may have resulted from polyethylene wear of the acetabular component and osteolysis after being implanted for almost 13 years.If any further information is obtained that would change or alter any information provided, a supplemental report will be filed accordingly.

Brand Name
NOVATION GXL LIPPED LINER FOR 32MM ID
Common Device Name
SEE H10
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer Contact
kate jacobson
3523771140
MDR Report Key16588298
Report Number1038671-2023-00481
Device Sequence Number20307181
Product Code LPH
UDI-Device Identifier10885862027887
UDI-Public10885862027887
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K050398
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2010
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/16/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/10/2014
Device Model Number12/14 ZIRCONIA HEAD 32MM -3.5MM NECK
Device Catalogue Number148-32-93
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/27/2023
Supplement Date Received by Manufacturer07/26/2023
04/09/2026
Initial Report FDA Received Date03/21/2023
Supplement Report FDA Received Date08/09/2023
04/16/2026
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/11/2009
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10.
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age72 YR
Patient SexMale
Patient Weight109 KG